MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR VL?; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR VL?; STENT, URETERAL
Model Number M0061801560
Medical Device Problem Codes Nonstandard Device (1420); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a contour ureteral stent was used in a flexible ureteroscopy & insertion of ureteric stent in the kidney, ureter and bladder.During the procedure, when the guidewire was removed, it got stuck, causing for the stent to recoil.The procedure was completed with another same device and there were no patient complications reported.A picture provided by the customer showed that the stent was buckled.
 
Additional Manufacturer Narrative
Block h6: device code a040601 captures the reportable event of stent buckled accordion inside the patient.
 
Additional Manufacturer Narrative
Device code a040601 captures the reportable event of stent buckled accordion inside the patient.Investigation analysis: upon receipt at our quality assurance laboratory, this contour stent underwent a thorough analysis.Visual analysis identified that the stent bladder coil was totally buckled and torn, also, the two holes were torn.The reported event of stent buckled material was confirmed.Based on the information available and analysis results, it is possible to conclude that the issue could be caused by operational factors.The retrieval line may be removed before placement at the physician's discretion.If the retrieval line gets entangled in the bladder coil and is removed using excess force, the stent could get torn during the preparation affecting the performance of the device.Additionally, if the positioner is advanced with excess force over the guidewire the stent can get buckled/accordioned resulting in a difficulty/unable to advance the stent to the target site.A conclusion code of adverse event related to procedure was assigned to this investigation.
 
Event or Problem Description

Brand Name
CONTOUR VL?
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23337464
Report Number2124215-2025-74438
Device Sequence Number9471003
Product Code FAD
UDI-Device Identifier08714729067986
UDI-Public(01)08714729067986(17)280218(10)35880809
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061801560
Device Catalogue NumberM0061801560
Device Lot Number0035880809
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown